Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 16, 2012, 10:17 PM EDT for Pulaski County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 10:17 PM EDT (02:17 UTC)
- Expired
- Mar 16, 2012, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
County Pulaski County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS82 KFFC 170217 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 PM EDT FRI MAR 16 2012 GAZ096-107-109-170300- 1017 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS IN PULASKI...BLECKLEY AND DODGE COUNTIES UNTIL 1100 PM EDT... AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF HAWKINSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAWKINSVILLE...PULASKI STATE PRISON...HARTFORD...MOBLEY CROSSING...BAILEYS PARK...OCMULGEE BANKS...EMPIRE...DUBOIS AND GRESSTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3233 8322 3212 8329 3226 8360 3239 8353 TIME...MOT...LOC 0217Z 286DEG 17KT 3230 8352 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 16, 9:56 PM EDT, 21 minutes earlier.
Area forecast discussion, Mar 16, 9:56 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT FRI MAR 16 2012
.UPDATE...MAIN INSTABILITY AXIS THIS EVENING HAS BEEN ACROSS
SOUTHERN ZONES WITH CAPES PUSHING 3000 J/KG. THIS ALONG WITH A
NORTHWARD PROPOGATING OUTFLOW BOUNDARY HAS ALLOWED CONVECTION TO
SUSTAIN ITSELF LATE INTO THIS EVENING. EXPECT THIS GENERAL AREA
EAST OF INTERSTATE 75 TO CONTINUE THROUGH AT LEAST MIDNIGHT BEFORE
WANING AND HAVE INCREASED POPS FOR THE EASTERN THIRD OF THE AREA.
OTHERWISE...FORECAST ON TRACK AND NO OTHER CHANGES PLANNED.
&&
.PREV DISCUSSION... /ISSUED 800 PM EDT FRI MAR 16 2012/
PREV DISCUSSION... /ISSUED 344 PM EDT FRI MAR 16 2012/
SHORT TERM /TONIGHT THROUGH SUNDAY/...
SUMMER LIKE PATTERN WILL CONTINUE WITH RIDGING SURFACE AND ALOFT.
A COUPLE OF SHORT WAVES ARE FORECAST TO MOVE AROUND THE TOP OF THE
RIDGE THROUGH THE TENNESSEE AND OHIO VALLEYS...WITH THE CWA ON THE
TRAILING END. TIMING AND LOCATION OF CONVECTION MAINLY DEPENDENT
ON MODERATE INSTABILITY...AFTERNOON HEATING AND LOCATION OF ANY
LEFT OVER SURFACE OUTFLOW BOUNDARIES. OVERALL SHEAR REMAINS WEAK.
MAIN THREAT SEEMS TO BE HAIL BUT HEAVY RAIN MAY CAUSE PROBLEMS
TEMPORARILY IN SOME AREAS. HAVE GENERALLY FAVORED NORTH GEORGIA
WITH HIGHER POPS THROUGH THE SHORT TERM BUT DEVELOPMENT IS
POSSIBLE ANYWHERE IN THE CWA. TEMPERATURES WILL REMAIN ABOVE
NORMAL BUT MAY LOCALLY BE AFFECTED BY CLOUDS AND RAIN.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HEIGHTS CONTINUE TO RISE THROUGH THE MIDDLE OF THE WEEK WITH HIGH
PRESSURE DOMINATING THE EASTERN HALF OF THE COUNTRY. A MAINLY
DIURNAL PATTERN FOR POPS LOOKS REASONABLE AND HAVE MADE NO
CHANGES. GFS AND ECMWF IN SOME AGREEMENT THAT THE TROUGH WILL
ADVANCE INTO THE MID MISSISSIPPI VALLEY BY THE END OF THE WEEK.
THE ONLY TWEAK WAS TO INCLUDE CHANCE POPS WEDNESDAY NIGHT AND
INCREASE POPS A BIT FOR THURSDAY. PREVIOUS DISCUSSION IS INCLUDED
BELOW.
41
PREVIOUS LONG TERM DISCUSSION...
/742 AM EDT FRI MAR 16 2012/
GFS/ECMWF MODELS IN GOOD AGREEMENT THROUGH EXTENDED PERIODS. BOTH
MODELS DEEPEN LOW OVER THE SOUTHERN PLAINS BY MIDWEEK. THIS ALLOWS
NARROW RIDGING OVER THE EAST TO BUILD NORTHWARD. MODELS CONTINUE
TO SHOW WEAK IMPULSES ROTATING OVER THE TOP OF THE RIDGE...ACROSS
PORTIONS OF NORTH AND EAST GEORGIA SUNDAY AND MONDAY...BEFORE
SHIFTING FURTHER EAST BY TUESDAY. PRECIPITABLE WATER REMAINS IN
THE ONE TO ONE AND ONE-QUARTER INCH RANGE THROUGH THURSDAY
HOWEVER... AND WITH SUMMER LIKE PATTERN IN PLACE...THERE WILL
STILL BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED CONVECTION
EACH AFTERNOON. MODELS ARE TRENDING TOWARD A SLOWER ADVANCEMENT OF
THE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS...WITH SYSTEM STILL
WEST OF FORECAST AREA BY THE END OF THE WORK WEEK. GUIDANCE
TEMPERATURES CONTINUE TEN TO TWENTY DEGREES ABOVE NORMAL THROUGH
NEXT WEEK...WHICH WILL REMAIN BELOW RECORD HIGH TEMPERATURES.
12
CLIMATE...
RECORDS FOR 03-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 82 1945 37 1960 62 2002 19 1890
KATL 84 1945 34 1900 64 2002 18 1890
KCSG 85 2002 51 1969 65 2002 27 1988
1949
KMCN 87 1955 42 1900 65 1942 26 1916
RECORDS FOR 03-17
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 85 1945 39 2005 62 1945 23 1924
KATL 86 1945 38 1892 65 2002 23 1895
KCSG 88 2002 45 2005 67 2002 30 1981
1954
KMCN 88 1945 44 2005 65 1908 27 1988
RECORDS FOR 03-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1921 45 1998 63 1908 23 1967
1941
1902
KATL 84 1982 30 1892 67 1908 20 1902
KCSG 89 1982 49 1988 64 1982 29 1967
KMCN 88 1908 43 1902 67 1908 28 2007
1941
RECORDS FOR 03-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 86 1982 45 1947 61 1908 22 1892
KATL 85 1982 44 1892 65 1927 17 1892
KCSG 88 1982 52 2001 66 1948 30 1985
1960
KMCN 88 1963 49 1947 64 1982 26 1967
1945 1902
1927
AVIATION...
00Z UPDATE...
CONVECTION DIMINISHING BUT MAY CONTINUE TO SEE A FEW SHOWERS
AROUND THOUGH THE EVENING. FEW-SCT CLOUDS 6-8 THSD FT EXPECTED
INTO SATURDAY MORNING...THEN SCT CU 5 TO 6 THSD FT DURING THE
AFTERNOON AS ISOLATED TO SCATTERED SHOWERS-THUNDERSTORMS DEVELOP.
LIGHT SW-W WINDS OVERNIGHT...THEN 5 TO 10 KTS SATURDAY. EXPECT
VSBYS TO REMAIN GENERALLY UNRESTRICTED...EXCEPT POSSIBLY LOWERING
INTO THE MVFR RANGE AT MCN 11Z-13Z TIME FRAME.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS EXCEPT MEDIUM ON TIMING OF CONVECTION
SATURDAY.
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 55 84 57 84 / 50 30 30 30
ATLANTA 60 81 61 82 / 20 30 30 20
BLAIRSVILLE 52 76 52 77 / 20 40 40 30
CARTERSVILLE 53 81 52 82 / 20 30 30 20
COLUMBUS 59 84 60 85 / 20 30 20 20
GAINESVILLE 56 80 58 81 / 30 30 30 30
MACON 55 84 58 85 / 20 30 20 20
ROME 54 82 55 84 / 20 30 30 20
PEACHTREE CITY 52 81 54 82 / 20 30 20 20
VIDALIA 60 84 60 83 / 50 30 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 16, 6:04 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EDT FRI MAR 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 604 AM EDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... SURFACE HIGH PRESSURE WILL CONTINUE TO COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST AIRMASS OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THE STRONGER THUNDERSTORMS WILL BE STRONG WIND GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE FROM 2PM TO 10 PM. .DISCUSSION... A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. BY THIS AFTERNOON...CAPES WILL INCREASE TO 1500-2000 ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA AS IMPULSES MOVE THROUGH THE UPPER LEVEL FLOW. THESE IMPULSES WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 16, 8:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 859 PM EDT FRI MAR 16 2012 GAZ083-094>096-170145- 859 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS IN TWIGGS...PEACH...BLECKLEY AND HOUSTON COUNTIES UNTIL 945 PM EDT... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOUSTON LAKE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TWIGGS...PEACH...BLECKLEY AND HOUSTON COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOUSTON LAKE... PERRY...LAKEWOOD...CENTERVILLE...WARNER ROBINS...SAND BED... KATHLEEN...ROBINS AIR FORCE BASE...BONAIRE...MAGNOLIA...PORTER... COLEY STATION...DISTRICT PATH...TARVERSVILLE AND BULLARD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3265 8336 3240 8339 3246 8377 3264 8375 TIME...MOT...LOC 0059Z 275DEG 9KT 3254 8365
Local storm report, Mar 16, 9:15 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL WARNER ROBINS 32.62N 83.63W
03/16/2012 E0.75 INCH HOUSTON GA BROADCAST MEDIA
WMGT-TV RELAYED A REPORT OF PENNY SIZED HAIL IN WARNER
ROBINS. RADAR ESTIMATED BETWEEN 855 PM EDT AND 910 PM
EDT.
&&
RGARCIALocal storm report, Mar 16, 9:19 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 SE ATHENS 33.93N 83.35W
03/16/2012 E0.75 INCH CLARKE GA PUBLIC
PUBLIC REPORTED DIME SIZED HAIL IN THE BARNETT SHOALS
ROAD AREA OF ATHENS AROUND 845 PM EDT.
&&
RGARCIASpecial weather statement, Mar 16, 9:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 PM EDT FRI MAR 16 2012 GAZ083-084-095>097-109-170230- 941 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS IN TWIGGS...LAURENS...WILKINSON...BLECKLEY...DODGE AND HOUSTON COUNTIES UNTIL 1030 PM EDT... AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BONAIRE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY...DODGE AND HOUSTON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOUSTON LAKE...SAND BED...KATHLEEN...ROBINS AIR FORCE BASE... BONAIRE...WARNER ROBINS...BULLARD...MAGNOLIA...TARVERSVILLE... MONTROSE...GOLDSBORO...REBIE...ROYAL...CARY AND ALLENTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3268 8315 3242 8310 3244 8367 3262 8367 TIME...MOT...LOC 0141Z 269DEG 10KT 3253 8356
Local storm report, Mar 16, 9:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL RINGGOLD 34.92N 85.11W
03/16/2012 E0.75 INCH CATOOSA GA 911 CALL CENTER
CATOOSA COUNTY 911 REPORTED PEA TO DIME SIZED HAIL ON THE
GROUND AROUND RINGGOLD AT 353 PM EDT.
&&
RGARCIASpecial weather statement, Mar 16, 10:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 PM EDT FRI MAR 16 2012 GAZ096-107-109-170300- 1017 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS IN PULASKI...BLECKLEY AND DODGE COUNTIES UNTIL 1100 PM EDT... AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF HAWKINSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAWKINSVILLE...PULASKI STATE PRISON...HARTFORD...MOBLEY CROSSING...BAILEYS PARK...OCMULGEE BANKS...EMPIRE...DUBOIS AND GRESSTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3233 8322 3212 8329 3226 8360 3239 8353 TIME...MOT...LOC 0217Z 286DEG 17KT 3230 8352
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:19 PM EDT | Special Weather Statement | FFC | Jefferson | 41 min |
| Mar 16, 8:40 PM EDT | Special Weather Statement | FFC | Jasper | 50 min |
| Mar 16, 8:48 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 42 min |
| Mar 16, 8:59 PM EDT | Special Weather Statement | FFC | Houston | 46 min |
| Mar 16, 9:41 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 49 min |
| Mar 16, 10:56 PM EDT | Special Weather Statement | FFC | Laurens | 49 min |
| Mar 16, 11:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Mar 16, 11:30 PM EDT | Special Weather Statement | FFC | Dooly | 45 min |
| Mar 17, 12:38 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 37 min |
| Mar 17, 12:42 AM EDT | Special Weather Statement | FFC | Dodge | 48 min |
| Mar 17, 2:28 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
| Mar 17, 3:00 AM EDT | Special Weather Statement | FFC | Telfair | 45 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.